Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 27, NWS Midland/Odessa, TX

April 25, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Apr 25, 2022, 1:11 PM CDT for Culberson County, Texas. It took effect at Apr 25, 2022, 10:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 1:11 PM CDT (18:11 UTC)
In effect from
Apr 25, 2022, 10:00 PM CDT
Expired
Apr 26, 2022, 4:00 AM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3583 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS74 KMAF 251811
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
111 PM CDT Mon Apr 25 2022

TXZ271-260900-
/O.NEW.KMAF.HW.W.0027.220426T0300Z-220426T0900Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
111 PM CDT Mon Apr 25 2022 /1211 PM MDT Mon Apr 25 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ TUESDAY FOR GUADALUPE PASS...

* WHAT...East winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe Pass in Texas.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 4 AM CDT /3 
  AM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 25, 12:01 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 25, 12:01 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1201 PM CDT Mon Apr 25 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Mon Apr 25 2022

VFR conditions will prevail next 24 hours. Clouds will continue to
scatter out everywhere but KFST, where redevelopment is possible
overnight. Otherwise, post-frontal winds will decrease and veer to
easterly.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 312 AM CDT Mon Apr 25 2022

A cold front has pushed through our region tonight. Low clouds have
begun to develop across the Permian Basin as moisture overruns the
cold air behind the front. Additional thunderstorms are possible
overnight through the morning along and south of I-20 as a modest
amount of elevated instability remains. As the cold front continues
to advance southward heading into Monday afternoon, precipitation
chances begin to push south and east of I-20. At this point the bulk
of the elevated instability will have moved out of the region, so
showers will be likely with perhaps and isolated rumble of thunder.
Low clouds are expected to hang on through the bulk of the afternoon
across much of the Permian Basin and Trans Pecos. These clouds and
continued cold air advection on a breezy northeast wind should keep
much of the region in the 60s for daytime highs, nearly 20 degrees
below normal. In the event that clouds clear out sooner,
temperatures may warm to near 70, but most guidance hangs onto the
clouds until shortly after peak heating tomorrow.

With clearing skies over the Permian Basin and high pressure sliding
into the region Monday night, temperatures are expected to get
rather chilly for late April. Most locations fall into the 40s with
parts of Lea County and the northern Permian Basin perhaps falling
into the 30s. Mid-level ridging returns for Tuesday. Height rises
and winds gradually becoming southeasterly result in warming
temperatures. Most locations see highs in the 70s, but this is still
about 10 degrees below normal for this time of year. This Spring-
like weather is not to last as the long term forecast will show.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 312 AM CDT Mon Apr 25 2022

On Tuesday night an upper ridge will extend up from Mexico along the
Rockies to Canada as a shortwave trough moves into CA.  This trough
weakens as it travels east but it does act to flatten the ridge. The
next trough will hit the West Coast Thursday and move inland, by
Friday morning extend from ID to AZ.  The trough will swing across
NM Friday and into the Panhandle before lifting onto the Central
Plains Saturday.

Temperatures will be warmer Wednesday as S wind returns... highs in
the upper 70s and 80s.  On Thursday under the ridge 90s return to
the forecast and continue into early next week. Lows in the 50s and
60s.

Models show a weak front/wind shift move down into the area
early Saturday but does not appear to be much cooling with it.
As far as rain chances could see some showers/storms Wednesday night
in the SW and again Sunday evening in the E. Little measurable
rainfall... drought continues.  So far for the month of April MAF
has had 0.05 inch of rain with 0.37 year to date.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               43  74  53  78 /   0   0   0   0
Carlsbad                 40  73  51  86 /   0  10  10  10
Dryden                   52  67  58  80 /  30  10   0   0
Fort Stockton            47  71  54  83 /  10  10   0  10
Guadalupe Pass           44  66  49  76 /   0  10  10  10
Hobbs                    37  74  50  81 /   0   0   0   0
Marfa                    39  70  44  82 /  10  10  10  10
Midland Intl Airport     43  74  54  80 /   0   0   0   0
Odessa                   44  74  54  80 /   0  10   0   0
Wink                     42  75  53  84 /   0  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....72
AVIATION...44
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
100 PM CDT Mon Apr 25 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
100 PM CDT Mon Apr 25 2022 /1200 PM MDT Mon Apr 25 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe storms this afternoon and
evening, mainly over the lower Trans Pecos with focus over Terrell
county. Any severe storms that do develop will be accompanied by
large hail.

High wind warning in effect this evening into the early morning hours
for high winds across Guadalupe Pass.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical fire weather conditions are possible Thursday and Friday.

High winds possible across the Guadalupe and Delaware mountains on
Thursday afternoon through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 25, 9:12 AM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
912 AM CDT Mon Apr 25 2022

TXZ082-251500-
Terrell TX-
912 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of east central Terrell
County through 1000 AM CDT...

At 911 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Pumpville, or 15 miles east of Dryden, moving east
at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of east central
Terrell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3006 10194 3016 10194 3022 10176 3006 10176
TIME...MOT...LOC 1411Z 250DEG 7KT 3010 10187

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:25 PM CDTSpecial Weather StatementMAFCrockett35 min
Apr 24, 7:42 PM CDTSpecial Weather StatementMAFTerrell33 min
Apr 24, 7:48 PM CDTSpecial Weather StatementMAFReagan42 min
Apr 24, 7:52 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell68 min
Apr 24, 7:56 PM CDTSevere Thunderstorm WarningMAFReagan49 min
Apr 24, 8:02 PM CDTSpecial Weather StatementMAF43 min
Apr 24, 8:26 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Apr 24, 9:02 PM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Apr 24, 9:09 PM CDTSpecial Weather StatementMAFTerrell51 min
Apr 24, 9:11 PM CDTSpecial Weather StatementMAFTerrell49 min
Apr 24, 9:28 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell35 min
Apr 24, 9:43 PM CDTSpecial Weather StatementMAFTerrell32 min
Apr 24, 10:15 PM CDTSpecial Weather StatementMAFTerrell15 min
Apr 24, 10:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFTerrell23 min
Apr 25, 2:30 AM CDTSpecial Weather StatementMAFTerrell45 min
Apr 25, 3:47 AM CDTSpecial Weather StatementMAFTerrell43 min
Apr 25, 4:30 AM CDTSpecial Weather StatementMAFTerrell45 min
Apr 25, 4:40 AM CDTAreal Flood AdvisoryMAFTerrell3 hr
Apr 25, 4:42 AM CDTSpecial Weather StatementMAFCrockett48 min
Apr 25, 5:13 AM CDTSpecial Weather StatementMAFTerrell47 min
Apr 25, 6:36 AM CDTSpecial Weather StatementMAFTerrell39 min
Apr 25, 6:45 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell60 min
Apr 25, 9:12 AM CDTSpecial Weather StatementMAFTerrell48 min

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.